University of Helsinki Mathematical Physics
Centre of Excellence in Analysis and Dynamics Research
Department of Mathematics and Statistics
Faculty of Science
 

Mikko Stenlund

Ph.D., Adjunct Professor of Mathematics

Email: firstname.lastname(at)helsinki.fi

Mikko Stenlund

Briefly:

I work at the Center of Excellence in Analysis and Dynamics Research, focusing on dynamical systems, probability and mathematical physics.

Previously, I was involved in the ERC project Mathematical Physics of Out-of-Equilibrium Systems (MPOES), and also worked at the University of Rome "Tor Vergata" in Italy: Macroscopic Laws and Dynamical Systems (MALADY).
Before that, I spent several years at Courant Institute and at Rutgers University in the United States of America.

I am an Adjunct Professor of Mathematics at the University of Helsinki and at the University of Jyväskylä.

For their notable support, I thank Emil Aaltosen Säätiö, the Jane and Aatos Erkko Foundation, the Academy of Finland, the Finnish Academy of Science and Letters, and the Finnish Cultural Foundation.

Publications:

(See also my author pages on the arXiv and on Google Scholar.)
  • Interesting things to follow soon!

  1. A coupling approach to random circle maps expanding on the average. Stochastics and Dynamics 14, No. 4 (2014) 1450008 (29 pages). (With Henri Sulku) [arXiv][Article]

  2. A vector-valued almost sure invariance principle for Sinai billiards with random scatterers. Commun. Math. Phys. 325, 879-916 (2014). [arXiv][Article]
    (See also my talk at Courant in May 2012. [Slides])

  3. Dispersing Billiards with Moving Scatterers. Commun. Math. Phys. 322, 909-955 (2013). (With Lai-Sang Young and Hongkun Zhang) [arXiv][Article]

  4. A local limit theorem for random walks in balanced environments. Electronic Communications in Probability 18 (2013), no. 19, 1-13. [arXiv][Article]

  5. Positive Lyapunov exponent by a random perturbation, Dynamical Systems: An International Journal, 27, Issue 2, 2012, 239-252. (With Zeng Lian) [arXiv][Article]

  6. A Dilution Test for the Convergence of Subseries of a Monotone Series, Journal of Classical Analysis 1, Number 1 (2012), 17-22. (With Lasse Leskelä) [arXiv][Article]

  7. A local limit theorem for a transient chaotic walk in a frozen environment, Stochastic Processes and their Applications 121 (2011) 2818-2838. (With Lasse Leskelä) [arXiv][Article]

  8. Non-Stationary Compositions of Anosov Diffeomorphisms, Nonlinearity 24 (2011) 2991-3018. [arXiv][Article]

  9. Multi-Gaussian Modes of Diffusion in a Quenched Random Medium, Phys. Rev. E 82, 041125 (2010) [6 pages]. (With Tapio Simula) [arXiv][Article]

  10. An Expansion of the Homoclinic Splitting Matrix for the Rapidly, Quasiperiodically, Forced Pendulum. J. Math. Phys. 51, 072902 (2010). [arXiv][Article]

  11. A Strong Pair Correlation Bound implies the CLT for Sinai Billiards. Journal of Statistical Physics 140 (2010), no. 1, 154-169. [arXiv][Article]

  12. From Limit Cycles to Strange Attractors, Commun. Math. Phys. 296, 215-249 (2010). (With William Ott) (With William Ott) [arXiv][Article]

  13. Deterministic Walks in Quenched Random Environments of Chaotic Maps. J. Phys. A: Math. Theor. 42 (2009) 245101 (14 pp). (With Tapio Simula) [arXiv][Article]

  14. Memory Loss for Time-Dependent Dynamical Systems. Math. Res. Lett. 16 (2009), no. 3, 463-475 (With William Ott and Lai-Sang Young) [arXiv][Article]

  15. Quenched CLT for Random Toral Automorphism. Discrete and Continuous Dynamical Systems A. 24 (2009), no. 2, 331-348. (With Arvind Ayyer and Carlangelo Liverani) [arXiv][Article]

  16. Exponential Decay of Correlations for Randomly Chosen Hyperbolic Toral Automorphisms. Chaos 17 (2007), no. 4, 043116 (7 pp). (With Arvind Ayyer) [arXiv][Article]

  17. Construction of Whiskers for the Quasiperiodically Forced Pendulum. Rev. Math. Phys. 19 (2007), no. 8, 823-877. [arXiv][Article]

  18. Homoclinic Splitting without Trees, Ph.D. thesis, University of Helsinki, May 2006. [http://urn.fi/URN:ISBN:952-10-3128-X]

  19. A Characterization of the Parabola. Math. Gaz. 89 (Nov 2005), no. 516, 507-511.

  20. On the Tangent Lines of a Parabola. College Math. J. 32 (2001), no. 3, 194-196.

  • My Master's Thesis was titled "KAM Theorem and Renormalization" [PS].

Co-authors:

[Arvind Ayyer] [Neil Dobbs] [Lasse Leskelä] [Zeng Lian] [Carlangelo Liverani] [William Ott] [Tapio Simula] [Henri Sulku] [Lai-Sang Young] [Hongkun Zhang]

Postdocs:

Students:

  • Please contact me if you are interested in thesis work at any level, in the field of dynamical systems! I will be happy to advise students also at the University of Jyväskylä.

    Otathan yhteyttä, jos olet kiinnostunut opinnäytteen laatimisesta dynaamisiin systeemeihin liittyen! Ohjaan mielelläni opiskelijoita myös Jyväskylän yliopistossa.

Teaching:

  • Fall 2008: Algebra & Calculus, NYU.

Postdoc Seminar:

  • I am looking for recent PhDs to speak in the Postdoc Seminar. Drop me a line if interested. (The adjective "recent" is to be interpreted loosely.)

Honors: